Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 15, 2025, 7:49 PM MST for Pima County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2025, 7:49 PM MST (02:49 UTC)
- Expired
- Jul 15, 2025, 9:45 PM MST
- In force
- 116 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 77 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2803 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WGUS55 KTWC 160249
FFWTWC
AZC019-160445-
/O.NEW.KTWC.FF.W.0020.250716T0249Z-250716T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
749 PM MST Tue Jul 15 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northern Pima County in southeastern Arizona...
* Until 945 PM MST.
* At 749 PM MST, Doppler radar indicated thunderstorms producing
between 0.75 and 1.25 inches of heavy rain across near Dove
Mountain and Oro Valley. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Oro Valley, Marana, Casas Adobes, Tortolita and Dove Mountain.
This includes Interstate 10 between mile markers 236 and 244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3251 11101 3249 11100 3243 11103 3238 11102
3236 11108 3246 11123 3250 11124 3250 11116
3251 11116
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR2 follow-up statements
560
WGUS75 KTWC 160347
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
847 PM MST Tue Jul 15 2025
AZC019-160445-
/O.CON.KTWC.FF.W.0020.000000T0000Z-250716T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
847 PM MST Tue Jul 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MST THIS
EVENING FOR NORTHERN PIMA COUNTY...
At 847 PM MST, Doppler radar indicated heavy rain has fallen this
evening near Dove Mountain and Oro Valley. The heaviest rainfall has
fallen along a line from Dove Mountain to Tangerine and Thornydale
Road. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Oro Valley, Marana, Casas Adobes, Tortolita and Dove Mountain.
This includes Interstate 10 between mile markers 236 and 244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3251 11101 3249 11100 3243 11103 3238 11102
3236 11108 3246 11123 3250 11124 3250 11116
3251 11116
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR844
WGUS75 KTWC 160439
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
939 PM MST Tue Jul 15 2025
AZC019-160449-
/O.EXP.KTWC.FF.W.0020.000000T0000Z-250716T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
939 PM MST Tue Jul 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MST THIS EVENING FOR
NORTHERN PIMA COUNTY...
Although another round of light to moderate rain will impact the
area, flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM MST for a portion of
Southeast Arizona.
&&
LAT...LON 3251 11101 3249 11100 3243 11103 3238 11102
3236 11108 3246 11123 3250 11124 3250 11116
3251 11116
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:36 PM MST, 7 hours 13 minutes earlier. Its key messages:
- An average to above average grade monsoon day is forecast for today. Heavy rain and the potential for flash flooding is the primary threat, mainly for eastern Pima (including Tucson), Santa Cruz, and Cochise Counties.
- Monsoon activity tomorrow and Thursday will likely depend on what happens each of the previous days. Uncertainty in the forecast overall is high.
- Temperatures will generally be within a few degrees of normal, with low to moderate HeatRisk.
Area forecast discussion, Jul 15, 12:36 PM MST, 7 hours 13 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1236 PM MST Tue Jul 15 2025 .SYNOPSIS... Shaping up to be an active monsoon day, with flash flooding and potential for blowing dust as the primary threats. && .KEY MESSAGES... - An average to above average grade monsoon day is forecast for today. Heavy rain and the potential for flash flooding is the primary threat, mainly for eastern Pima (including Tucson), Santa Cruz, and Cochise Counties. - Monsoon activity tomorrow and Thursday will likely depend on what happens each of the previous days. Uncertainty in the forecast overall is high. - Temperatures will generally be within a few degrees of normal, with low to moderate HeatRisk. && .DISCUSSION... Light convection has already started to form over portions of Graham and Greenlee Counties and the Huachucas. This is fairly consistent with recent HiRes model forecasts. Expecting the activity to ramp up in the coming hours as daytime heating allows for more energy buildup to be realized. As storms continue to move off of the higher terrain, they'll move into a more favorable environment both to the southeast in with CAPE values exceeding 1000 J/kg and available moisture from Tucson southward. The primary threat today will be heavy rainfall and the potential for flash flooding. With such dry conditions the past several months, areas with slower moving thunderstorms should expect to see water overrunning low lying areas and roads. Thus, there is a Flash Flood Watch in effect for portions of Pima, Cochise, Santa Cruz through this evening in concert with the Slight Risk of Excessive Rain forecast from WPC. Have a plan when it comes to encountering flash flooding. Turn around, don't drown. Lastly, for the rest of today, blowing dust is also a concern across the Willcox Playa and north of Tucson near Picacho. Gusty outflows from stronger downdrafts may kick up dust and cause temporary visibility issues. Forecasts for beyond today, primarily for Wednesday and Thursday, will be more complicated, as the weather will depend on what happens the previous day. Based on prior experience, active days can inhibit widespread activity on following days. At this stage, the forecast reflects average grade monsoon days, but with a high degree of uncertainty. A drier period is likely to set in at some point in the next week, but it is highly uncertain when this will be. This is because there is low predictability in the evolution of a closed upper low off the Baja coast over the next several days. There will be some day to day variability in high temperatures over the next week, but generally expect them to be within a few degrees of normal for this time of year. && .AVIATION... SCT-BKN 7-12k ft AGL through the period. Another round of SCT TSRA/SHRA is expected aft 15/20Z for much of southeast Arizona. Wind gusts of 40-50 kts with 1-3SM VSBY in BLDU are possible with the thunderstorms today, especially near KSAD. Otherwise, SFC winds mainly less than 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... A more active monsoon pattern this week. Deeper atmospheric moisture moving into the will increase the potential for heavy rainfall and localized flash flooding, especially today. Temperatures will remain above normal through today, then drop back down to near or slightly below normal by mid week. Winds will remain westerly from 10-15 mph, with occasional gusts at or above 25 mph, and gustier in and around thunderstorm activity. Afternoon RH values in the low lying areas will be between 10-15% this afternoon, then 20-30% through the remainder of the week. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM MST this evening for AZZ502>504-507-508- 512>515. && Public...Singer/Dang Aviation...Singer/Dang Fire Weather....Singer/Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 15, 5:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Jul 15, 5:59 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 15, 6:18 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 15, 6:48 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 15, 6:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 15, 7:09 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 15, 7:18 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 15, 7:32 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 43 min |
| Jul 15, 7:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Jul 15, 8:04 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 15, 8:54 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 15, 9:47 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 16, 5:20 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 5 hr |
| Jul 16, 6:25 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 16, 8:41 AM MST | Areal Flood Warning | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.